Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$ k$-regular mappings of $ 2\sp{n}$-dimensional Euclidean space

Author: Michael E. Chisholm
Journal: Proc. Amer. Math. Soc. 74 (1979), 187-190
MSC: Primary 55S99; Secondary 41A50
MathSciNet review: 521896
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A map $ f:X \to {R^n}$ is said to be k-regular if whenever $ {x_1}, \ldots ,{x_k}$ are distinct points of X, then $ f({x_1}), \ldots ,f({x_k})$ are linearly independent. Using configuration spaces and homological methods, it is shown that there does not exist a k-regular map from $ {R^n}$ into $ {R^{n(k - \alpha (k)) + \alpha (k) - 1}}$ where $ \alpha (k)$ denotes the number of ones in the dyadic expansion of k and n is a power of 2.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55S99, 41A50

Retrieve articles in all journals with MSC: 55S99, 41A50

Additional Information

PII: S 0002-9939(1979)0521896-8
Keywords: k-regular maps, configuration spaces, Dyer-Lashof operations, Stiefel-Whitney classes
Article copyright: © Copyright 1979 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia